Alert archive / Minnesota / Wind Advisories in 2008

Wind Advisory 11, NWS Twin Cities, MN

September 1, 200814 counties in Minnesota

NWS Twin Cities, MN issued this wind advisory at Sep 1, 2008, 3:15 AM CDT for 14 counties in Minnesota. It took effect at Sep 1, 2008, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2008, 3:15 AM CDT (08:15 UTC)
In effect from
Sep 1, 2008, 11:00 AM CDT
Expired
Sep 1, 2008, 7:00 PM CDT
In force
8 hr
Issued by
NWS Twin Cities, MN

Counties Brown County, MN, Chippewa County, MN, Douglas County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Meeker County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 141 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2008-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2008-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2095 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMPX 010815
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
315 AM CDT MON SEP 1 2008

...VERY WINDY CONDITIONS TO OCCUR TODAY OVER WEST CENTRAL AND
PORTIONS OF SOUTH CENTRAL MINNESOTA...

.A WIND ADVISORY IS IN EFFECT TODAY FROM 11 AM TO 7 PM FOR
WEST CENTRAL AND PORTIONS OF SOUTH CENTRAL MINNESOTA. AREAS
AFFECTED ARE ALONG AND WEST OF A LINE FROM NEW ULM TO LITCHFIELD
TO STAPLES.

SOUTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL DEVELOP
ACROSS THE ADVISORY AREA BY LATE THIS MORNING AND PERSIST THROUGH
THE AFTERNOON.

MOTORISTS SHOULD USE EXTRA CAUTION AS WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT.

MNZ041-042-047>049-054>058-064-065-073-074-011615-
/O.NEW.KMPX.WI.Y.0011.080901T1600Z-080902T0000Z/
DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM
315 AM CDT MON SEP 1 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. AREAS AFFECTED ARE ALONG AND WEST OF A LINE FROM
NEW ULM TO LITCHFIELD TO STAPLES.

SOUTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL DEVELOP
ACROSS THE ADVISORY AREA BY LATE THIS MORNING AND PERSIST THROUGH
THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RAH
1 follow-up statement
000 
WWUS73 KMPX 012042
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
342 PM CDT MON SEP 1 2008

...VERY WINDY CONDITIONS CONTINUE LATE THIS AFTERNOON ACROSS WEST
CENTRAL AND PORTIONS OF SOUTH CENTRAL MINNESOTA...

.A WIND ADVISORY IS IN EFFECT UNTIL 7 PM FOR WEST CENTRAL AND
PORTIONS OF SOUTH CENTRAL MINNESOTA. AREAS AFFECTED ARE ALONG AND
WEST OF A LINE FROM NEW ULM TO LITCHFIELD TO STAPLES.

SOUTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL CONTINUE THROUGH
THE AFTERNOON. THE STRONGEST WINDS WILL SUBSIDE BY AROUND 7 PM.

MOTORISTS SHOULD USE EXTRA CAUTION AS WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT.

MNZ041-042-047>049-054>058-064-065-073-074-020000-
/O.CON.KMPX.WI.Y.0011.000000T0000Z-080902T0000Z/
DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM
342 PM CDT MON SEP 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL CONTINUE THROUGH
THE AFTERNOON. THE STRONGEST WINDS WILL SUBSIDE BY AROUND 7 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MDB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this wind advisory went out at Sep 1, 12:00 AM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Sep 1, 12:00 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1200 AM CDT MON SEP 1 2008

.UPDATE...FOR 06Z AVIATION DISCUSSION BELOW

&&

.DISCUSSION.../ISSUED 856 PM CDT SUN AUG 31 2008/

MADE A FEW TWEAKS TO THE EVENING AND OVERNIGHT GRIDS MAINLY TO
ADJUST EVENING DEW POINTS AND CLOUD COVER. ALSO REMOVED POPS FOR
THE NORTHWESTERN CWA. WEAK VORT MAX CONTINUES TO MOVE INTO
SOUTHWESTERN MN WITH LITTLE IN THE WAY OF EVEN CLOUD COVER LEFT IN
ASSOCIATION WITH IT. 00Z REGIONAL SOUNDINGS CONTINUE TO SHOW LARGE
LAYERS OF DRY AIR IN PLACE. THOUGH MOISTURE WILL INCREASE ACROSS
WESTERN MINNESOTA BEST DEEP LAYER RH ASSOCIATED WITH THE VORT MAX
SWINGS JUST TO THE NORTH AND WEST. BEST LI/S REMAIN ZERO OR
GREATER TONIGHT WITH LITTLE IN THE WAY OF CONVERGENCE THROUGH THE
MID LEVELS. ..MDB..

&&

.AVIATION.../06Z TAF ISSUANCE/
WINDS WILL BE THE MAIN CONCERN THIS TAF PERIOD FOLLOWED BY THE
ARRIVAL TIME FOR SHRA/TSRA AHEAD OF AN ADVANCING COLD FRONT ACROSS
FAR WESTERN MN TOWARDS THE END OF THE PERIOD. TIGHT PRESSURE
GRADIENT REMAINS ACROSS THE AREA TONIGHT. WINDS HAVE DECREASED TO
LESS THAN 10 KTS IN WEST CENT WI AND TO AROUND 10 KTS IN EAST CENT
MN BUT STAY ELEVATED TO BETWEEN 15 AND 20 KTS ACROSS WEST CENT MN
WITH SOME GUSTS REMAINING. VFR CONDITIONS WILL CONTINUE WITH ONLY
SOME MID AND HIGH LEVEL CLOUDS PASSING AT TIMES. CONDITIONS MONDAY
WILL BE VERY SIMILAR TO SUNDAY WITH 20 TO 25 KT SUSTAINED WINDS IN
WEST CENT MN WITH GUSTS OF 30 TO 35 KTS...WITH THESE SPEEDS BEING
MORE PREVALENT A BIT FURTHER EAST THAN SUNDAY. EAST CENT MN WILL SEE
WINDS OF 15 TO 20 KTS SUSTAINED AND GUSTS OF 25 TO 30 KTS AT TIMES
AND WINDS A FEW KTS LESS IN WEST CENT WI. ONE MAIN DIFFERENCE WILL
BE THAT WINDS WILL BE MORE SOUTHERLY WITH A 170 TO 190 DIRECTION
EXPECTED DURING THE AFTERNOON. WINDS WILL DECREASE SOMEWHAT IN THE
EVENING AND MAY BACK TO THE SOUTHEAST 10 OR 20 DEGREES DURING THE
EVENING. MID AND HIGH CLOUD COVERAGE WILL BE GREATEST IN THE WEST
AHEAD OF AN APPROACHING COLD FRONT.

THE FRONT WILL APPROACH FAR WESTERN MINNESOTA LATER MONDAY EVENING
BRINGING A SMALL CHANCE FOR SHRA/TSRA TO KAXN TOWARDS O6Z. THE FRONT
WILL CROSS THE SITES TUESDAY WITH SHOWERS AND THUNDERSTORMS IN THE
WEST EARLY TUESDAY MORNING AND CONTINUING EASTWARD REACHING EAST
CENT MN BY EARLY AFTERNOON IF NOT EARLIER. WEST CENT WILL WILL SE
THE THREAT FOR ACTIVITY TUESDAY AFTERNOON.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MDB
Hazardous weather outlook, Aug 31, 8:21 PM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
821 PM CDT SUN AUG 31 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
020130-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
821 PM CDT SUN AUG 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY WINDY CONDITIONS ARE EXPECTED ACROSS WEST CENTRAL AND
PORTIONS OF CENTRAL MINNESOTA ON MONDAY. SOUTHERLY WINDS
SUSTAINED AT 30 TO 35 MPH...WITH GUSTS INTO THE 40S ARE LIKELY...
ESPECIALLY ALONG AND WEST OF A LINE FROM LITTLE FALLS TO REDWOOD
FALLS.

VERY WARM TEMPERATURES AND INCREASING HUMIDITY WILL BE FOUND
ACROSS THE AREA. HIGHS WILL BE AROUND 90 DEGREES WITH HEAT INDEX
VALUES REACHING THE MID 90S DURING THE AFTERNOON.

A COLD FRONT WILL PROGRESS EASTWARD ACROSS THE OUTLOOK AREA ON
TUESDAY. THUNDERSTORMS ARE POSSIBLE AS THE FRONT MOVES THROUGH.
A FEW STRONG TO SEVERE STORMS CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MDB/RAH

Nearby

Wind Advisories in Minnesota, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.